Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2021, 6:51 PM CDT for 4 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 12, 2021, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, KY, Henderson County, KY, McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
583
WUUS53 KPAH 122351
SVRPAH
KYC059-101-149-233-130015-
/O.NEW.KPAH.SV.W.0043.210612T2351Z-210613T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
651 PM CDT Sat Jun 12 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Henderson County in northwestern Kentucky...
Southwestern Daviess County in northwestern Kentucky...
Northwestern McLean County in northwestern Kentucky...
Northeastern Webster County in northwestern Kentucky...
* Until 715 PM CDT.
* At 650 PM CDT, a severe thunderstorm was located near St. Joseph,
or 12 miles southeast of Henderson, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
St. Joseph around 700 PM CDT.
Other locations in the path of this severe thunderstorm include Beech
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3755 8749 3776 8750 3778 8735 3758 8726
TIME...MOT...LOC 2350Z 346DEG 8KT 3770 8743
HAIL...1.00IN
WIND...60MPH
$$
RJP2 follow-up statements
763
WWUS53 KPAH 130005
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
705 PM CDT Sat Jun 12 2021
KYC059-101-149-233-130015-
/O.CON.KPAH.SV.W.0043.000000T0000Z-210613T0015Z/
Henderson KY-Daviess KY-McLean KY-Webster KY-
705 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN HENDERSON...SOUTHWESTERN DAVIESS...NORTHWESTERN
MCLEAN AND NORTHEASTERN WEBSTER COUNTIES...
At 705 PM CDT, a severe thunderstorm was located near Beech Grove, or
12 miles northwest of Calhoun, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Joseph and Beech Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3773 8750 3776 8735 3758 8726 3755 8749
TIME...MOT...LOC 0005Z 338DEG 7KT 3768 8741
HAIL...1.00IN
WIND...60MPH
$$
RJP194
WWUS53 KPAH 130014
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
714 PM CDT Sat Jun 12 2021
KYC059-101-149-233-130024-
/O.EXP.KPAH.SV.W.0043.000000T0000Z-210613T0015Z/
Henderson KY-Daviess KY-McLean KY-Webster KY-
714 PM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON...
SOUTHWESTERN DAVIESS...NORTHWESTERN MCLEAN AND NORTHEASTERN WEBSTER
COUNTIES WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3773 8750 3776 8735 3758 8726 3755 8749
TIME...MOT...LOC 0014Z 346DEG 8KT 3766 8740
$$
RJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:17 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 12, 6:17 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 617 PM CDT Sat Jun 12 2021 .UPDATE... Issued at 617 PM CDT Sat Jun 12 2021 The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(This afternoon through Monday night) Issued at 230 PM CDT Sat Jun 12 2021 Heat indices from 100 to 105 have been the main story thus far today. It did not take long for readings to approach 100 degrees in several areas this morning, and readings have been stifling ever since. Most thunderstorm activity thus far this afternoon has been lake breeze generated in the LBL area to the west and east of the lakes. CAMS and deterministic GFS/ECMWF in poor agreement on where additional isolated to scattered storms may develop ahead of a weak surface front approaching the region as we head into late afternoon/early evening hours. Some consensus for srn IL/sw IN...then a southward movement thereafter into the evening. Rain chances then decrease behind the surface front on Sunday as a ridge of high pressure bulges eastward into the lower OH Valley. Should not be as hot behind the front Sunday, but readings will still likely make it up near near 90 in many locations. Humidity levels may also be down just a bit. Next cold front is still slated to arrive mainly on the dry side Monday as nw flow aloft strengthens. Just does not seem to be much overall moisture...with little to no upper level support or low level convergence along the front. The front will serve, however, to bring cooler and less humid air in to begin the long term forecast on Tue. .LONG TERM...(Tuesday through Saturday) Issued at 230 PM CDT Sat Jun 12 2021 The extended forecast will be dominated by northwest flow in the upper levels across our area in between ridging across the Rocky Mountains and downstream troughing over the eastern U.S. Surface high pressure is depicted to maintain dry conditions Tuesday through Thursday. Significantly less humid air will also be in place with dewpoints primarily in the 50s. A weak ripple in the northwest flow could end up igniting some isolated activity at some point, but confidence is quite low in that solution at this time. There is decent model agreement showing a mid level wave riding along the northern periphery of the western U.S. ridge and diving southeast into the Midwest/Great Lakes late in the week. Ensemble probabilities for measurable precipitation are highest Friday night into Saturday for us. However, glancing at deterministic models and a few ensemble members suggest showers and storms could return as early as Friday. For now kept most of Friday dry though. Temperatures will primarily be in the mid 80s for highs with 60s for lows. The coolest night looks to be Wednesday night when many areas could dip into the upper 50s. Friday appears to be the warmest day of the extended as southwest surface flow returns ahead of the shortwave trough helping to boost us into the upper 80s. && .AVIATION... Issued at 617 PM CDT Sat Jun 12 2021 Will be monitoring for convection to roll south into the area this evening. For now will keep the TAFs VFR and dry tonight. As a cold front enters the area tonight, cannot rule out some fog or low ceilings. Guidance is non-committal, but did insert a couple hours of MVFR ceilings at KPAH in the morning. Could see some SHRA/TSRA in the KOWB late morning before the front pushes through, but will leave that out of the forecast for now. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...SP AVIATION...DRS
Hazardous weather outlook, Jun 12, 2:50 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Paducah KY 250 PM CDT Sat Jun 12 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 250 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are forecast, mostly from late this afternoon into early tonight. A few storms could produce locally strong or damaging wind gusts, small hail and torrential downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a small chance of a few isolated thunderstorms on Sunday. However, no severe weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 12, 3:22 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
322 PM CDT Sat Jun 12 2021
MOZ086-110-122045-
Stoddard MO-Bollinger MO-
322 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER AND
NORTHEASTERN STODDARD COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 8 miles southwest of Marble Hill, moving south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Advance, Bell City and Zalma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 9011 3704 9013 3704 9011 3708 9011
3709 9014 3725 9016 3727 8999 3698 8979
TIME...MOT...LOC 2021Z 342DEG 14KT 3721 9006
RJPSpecial weather statement, Jun 12, 5:35 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Paducah KY 535 PM CDT Sat Jun 12 2021 KYZ015-018>020-122300- Henderson KY-Webster KY-McLean KY-Daviess KY- 535 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON... SOUTHWESTERN DAVIESS...NORTHWESTERN MCLEAN AND NORTHEASTERN WEBSTER COUNTIES UNTIL 600 PM CDT... At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near St. Joseph, or 10 miles southeast of Henderson, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Joseph, Beech Grove and Hebbardsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3780 8752 3782 8736 3759 8726 3758 8750 TIME...MOT...LOC 2235Z 343DEG 8KT 3775 8742 RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:35 PM CDT | Special Weather Statement | PAH | Henderson | 25 min |
| Jun 12, 6:32 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, McLean | 118 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.